Volume 90, Number 5, June 2010
|Number of page(s)||5|
|Published online||01 July 2010|
Two-dimensional random walk in a bounded domain
Theoretical Condensed Matter Physics Division, Saha Institute of Nuclear Physics - 1/AF Bidhan Nagar, Kolkata, 700064 India
Corresponding author: email@example.com
Accepted: 3 June 2010
In a recent letter Ciftci and Cakmak (EPL, 87 (2009) 60003) showed that the two-dimensional random walk in a bounded domain, where walkers which cross the boundary return to a base curve near the origin with deterministic rules, can produce regular patterns. Our numerical calculations suggest that the cumulative probability distribution function of the returning walkers along the base curve is a Devil's staircase, which can be explained from the mapping of these walks to a non-linear stochastic map. The non-trivial probability distribution function (PDF) is a universal feature of CCRW characterized by the fractal dimension d = 1.75(0) of the curve which bounds this distribution.
PACS: 05.40.Fb – Random walks and Levy flights / 02.50.-r – Probability theory, stochastic processes, and statistics
© EPLA, 2010
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.